An Australian healthcare company has issued an urgent recall for one of its supplements, warning it could lead to toxic overdoses.
BioCeuticals’ oral zinc drops from batches 004766 or 004807 pose serious health risks to consumers, the Therapeutic Goods Administration announced on Friday, and could potentially trigger nausea, vomiting, stomach pain, diarrhoea or headache.
“The medicine comes in the form of liquid including zinc,” the TGA states.
“In the affected batches, the zinc and the liquid are separating, which means that you may not get the correct dose of zinc even when following the instructions on the label.
“Taking a lower dose may not provide the intended product benefits. Taking a higher amount of zinc in a single dose or over a short period of time can cause zinc toxicity.
“This may result in symptoms such as nausea, vomiting, stomach pain, diarrhoea or headache.”
The TGA adds large amounts of zinc, if left untreated, can result in severe health issues.
The supplement was sold at Chemist Warehouse.
Consumers who hold the problem batches are advised to return them to their place of purchase for a refund.
Bioceuticals has the recall warning posted to its website.
The company, which nutritional and therapeutic supplements, is owned by Blackmores Limited.
Originally published as TGA announces nationwide recall for BioCeuticals zinc drops